MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-081070
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon would not deflate.An athletis 8.0mm x 100mm x 75cm pta balloon dilation catheter was selected for use in an arteriovenous (av) fistulagram procedure for treatment of venous stenosis.The physician indicated that after completion of the angioplasty, the balloon would not deflate even after multiple attempts using a large syringe and the inflation device.The sheath was removed, and the inflated balloon was retracted through the skin at the access site.The patient experienced pain at the access site upon removal of the balloon, and anesthesia was used for pain intervention.The procedure was able to be completed successfully without sequela.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device/media analysis: a visual examination identified that the balloon had been subjected to positive pressure.No issues were identified with the balloon material, tip or markerbands of the device.The investigator successfully inflated the device to its rated burst pressure and deflated it within the athletis specifications.The shaft of the device was found to be crushed/damaged.No other issues were noted during analysis.As the investigator successfully inflated the balloon to its rated burst pressure and deflated it without issue and within the specified time, the complaint incident cannot be confirmed.It is possible that the damage to the shaft caused the deflation time to be slower and user did not allow sufficient time for the balloon to fully deflate before attempting to remove it from the patient, but this cannot be confirmed.The unreported shaft damage noted during device analysis most likely occurred due to an interaction between the user and the device (unintended), at which stage of the procedure it occurred (during procedure/handling pre or post procedure) cannot be established.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13010136
Report Number2134265-2021-15626
Device Sequence Number19274011
Product Code DQY
UDI-Device Identifier08714729974116
UDI-Public08714729974116
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Model Number39347-081070
Device Catalogue Number39347-081070
Device Lot Number0027212384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown